Alert archive / Louisiana / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 263, NWS Shreveport, LA

June 23, 20194 parishes in Louisiana; Columbia County, Union County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 23, 2019, 6:41 PM CDT for 4 parishes in Louisiana; Columbia County, Union County, Arkansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 23, 2019, 6:41 PM CDT (23:41 UTC)
Expired
Jun 23, 2019, 7:45 PM CDT
In force
64 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Columbia County, AR, Union County, AR, Bienville Parish, LA, Claiborne Parish, LA, Lincoln Parish, LA, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 90 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 4:11 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 23, 4:11 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
411 PM CDT Sun Jun 23 2019

.SHORT TERM.../Tonight through Monday Night/

A very moist and unstable airmass, combined with unseasonally stg
low lvl shear, with good potential for increasing tstms to begin
becmg svr. In addition to airmass tstm increases, an intense solid
line of east to west stg to svr tstms along cold front boundary
will slowly sag into the area. For this reason, a svr tstm watch
in effect for se OK, most of sw AR and extreme ne corner of TX.
Meanwhile, Flash Flood Watch for extreme northern sections of area
have been expanded e-se to include all of sw AR and extreme ne
corner of TX until 12z Monday although should be a marginal
flooding event. Southerly breeze 10 to 15 kts should gradually
decrease and increasing cloud cover should provide some relief
from heat indices in area rising to 100 to 105 with dewpoints into
mid to upper 70s.

After tonight, models are all over the place with nam dragging
cold front thru much of area, and dewppoints and overnight lows
falling well into the 60s. Other models moving front off to the
east with only outflow boundaries providing a temporary relief to
heat, and allowing at least for low pop redevelopment Monday and
Monday night, unlike nam./07/.

.LONG TERM.../Tuesday through Sunday night/
The forecast period begins with a broad ridge centered over the
eastern Gulf with a zonal flow across much of the CONUS. Between the
two features, locally, our area will be in a southwesterly flow with
a short wave progged to cross our area early in the day on Tuesday.

After the initial short wave on Tuesday, a more pronounced short
wave trough will slowly slide into the area and close off as a low
Wednesday through Friday. Forcing from this feature will provide a
high chance of showers and thunderstorms each day. With diurnally
driven storms potentially being slow moving under this feature, an
enhanced flash flooding threat is anticipated through this period
with thunderstorms. The feature will remain across the area into the
weekend, with low-level moisture only increasing, so anticipate the
chance of thunderstorms with locally heavy rainfall to continue
across the area.

Temps will be a few degrees below normal Tuesday into Wednesday as
the initial trough moves across the area and the next trough closes
off as a low. High temps will be near normal (upper 80s to lower
90s) late this week into the weekend.

/04-Woodrum/

&&

PREV DISCUSSION... /issued 1246 PM CDT Sun Jun 23 2019/

AVIATION...
Isold showers have begun to develop across most of the area under
an very moist and unstable airmass. As mid lvl capping inversion
continues to weaken, tstm growth may occur very rapidly by mid
aftn. Main threat will be damaging wind gusts along with heavy
downpours and fqt lgt. Large hail expected within storms which may
or may not reach ground in stgr cells. Winds outside of storms
from s-ssw 10 to 15 kts with gusts over 20 kts expected. Cloud
cover outside of convection becmg scattered. In addition to tstm
cell development this aftn, a line of storms associated with an
elevated cold front, will move swd from OK and into nrn portions
of cwa btwn 24/01-03z, and move into ktxk around 24/04z, and
remaining terminals btwn 24/05-08z. Winds may gust 40 to 50 kts in
stgr storms. Storms should be over by around 24/12z with mvfr cigs
becmg vfr by or shortly before 24/18z fcst cycle. However,
convection may redevelop after the 24/18z time frame./07/.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  87  73  87 /  70  30  30  30
MLU  73  88  72  89 /  80  40  20  40
DEQ  69  84  70  85 / 100  20  20  40
TXK  69  84  71  85 /  80  20  20  50
ELD  71  86  71  86 /  90  30  20  50
TYR  72  85  73  87 /  60  20  40  40
GGG  73  86  73  87 /  70  20  40  40
LFK  75  88  75  91 /  70  40  40  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Monday morning for ARZ050-051-059.

     Flash Flood Watch through Monday morning for ARZ060-061-070>073.

LA...Flash Flood Watch through Monday morning for LAZ006.

OK...Flash Flood Watch through Monday morning for OKZ077.

TX...Flash Flood Watch through Monday morning for TXZ096-097.

&&
Hazardous weather outlook, Jun 23, 1:16 PM CDT, 5 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
116 PM CDT Sun Jun 23 2019

ARZ072-073-LAZ001>006-010>014-017>022-TXZ108>112-124>126-136>138-
149>153-165>167-241830-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-Franklin-Titus-Camp-Morris-Cass-Wood-
Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
116 PM CDT Sun Jun 23 2019

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

A frontal boundary will push southeast into the area this
afternoon into tonight, bringing two rounds of severe weather. The
first round, late this afternoon into the early evening hours will
bring the threat of damaging winds and large hail. The second
round, late this evening into the overnight hours will bring the
threat of damaging winds with embedded isolated tornadoes
possible. Localized flash flooding will be possible this evening
and tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

An unsettled pattern will setup over the Four State Region for the
upcoming week. For the most part, daytime heating will lead to the
chance for showers and thunderstorms to remain in the forecast
through next weekend. Some of the stronger storms may produce
locally gusty winds and brief, heavy rainfall each day. Localized
flash flooding will be possible with slower moving storms through
this period.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters is requested this afternoon through
Monday morning.

ARZ060-061-070-071-TXZ096-097-241830-
Hempstead-Nevada-Miller-Lafayette-Red River-Bowie-
116 PM CDT Sun Jun 23 2019

This Hazardous Weather Outlook is for portions of southwest
Arkansas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

A frontal boundary will push southeast into the area this
afternoon into tonight, bringing two rounds of severe weather. The
first round, this afternoon, will bring the threat of damaging
winds and large hail. The second round, late this evening into the
overnight hours will bring the threat of damaging winds with
embedded isolated tornadoes possible. Localized flash flooding
will be possible through this period.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

An unsettled pattern will setup over the Four State Region for the
upcoming week. For the most part, daytime heating will lead to the
chance for showers and thunderstorms to remain in the forecast
through next weekend. Some of the stronger storms may produce
locally gusty winds and brief, heavy rainfall each day. Localized
flash flooding will be possible with slower moving storms through
this period.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters is requested this afternoon through
tonight.

ARZ050-051-059-OKZ077-241830-
Sevier-Howard-Little River-McCurtain-
116 PM CDT Sun Jun 23 2019

This Hazardous Weather Outlook is for portions of southwest
Arkansas and southeast Oklahoma.

.DAY ONE...This Afternoon and Tonight...

A frontal boundary will push southeast into the area this
afternoon into tonight, bringing two rounds of severe weather. The
first round, this afternoon, will bring the threat of damaging
winds and large hail. The second round, late this evening into the
overnight hours will bring the threat of damaging winds with
embedded isolated tornadoes possible. Flash flooding will be
possible through this period.

Flash flooding will be possible this evening and tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

An unsettled pattern will setup over the Four State Region for the
upcoming week. For the most part, daytime heating will lead to the
chance for showers and thunderstorms to remain in the forecast
through next weekend. Some of the stronger storms may produce
locally gusty winds and brief, heavy rainfall each day. Localized
flash flooding will be possible with slower moving storms through
this period.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters is requested this afternoon through
tonight.

04

In the hours before

Local storm report, Jun 23, 6:14 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
614 PM CDT SUN JUN 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     TSTM WND DMG     10 SW HENDERSON         32.15N 94.58W
06/23/2019                   RUSK               TX   EMERGENCY MNGR

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
            10 SW BECKVILLE. TREES DOWN AT THE
            INTERSECTION OF US HWY 79 AND FM 1798.

&&

09
Special weather statement, Jun 23, 6:17 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Shreveport LA
617 PM CDT Sun Jun 23 2019

ARZ051-059>061-070-071-TXZ097-112-240000-
Howard AR-Hempstead AR-Lafayette AR-Miller AR-Little River AR-
Nevada AR-Cass TX-Bowie TX-
617 PM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LITTLE RIVER...
HEMPSTEAD...MILLER...CENTRAL LAFAYETTE...SOUTHEASTERN HOWARD...
SOUTHWESTERN NEVADA...NORTHEASTERN CASS AND SOUTHEASTERN BOWIE
COUNTIES UNTIL 700 PM CDT...

At 617 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Queen City to near Fouke
to near Ida. Movement was northeast at 45 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Texarkana, Hope, Nashville, Lewisville, Mineral Springs, Fouke,
Perrytown, Garland, Tollette, Fulton, Washington, Mandeville, Genoa,
Saratoga, Mount Pleasant, Domino, Ozan, McNab, Patmos and Oakhaven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southwestern Arkansas...and northeastern Texas.

LAT...LON 3380 9359 3351 9343 3302 9376 3302 9387
      3316 9394 3324 9416 3392 9389
TIME...MOT...LOC 2317Z 204DEG 40KT 3326 9406 3320 9392 3305 9383

13
Special weather statement, Jun 23, 6:26 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Shreveport LA
626 PM CDT Sun Jun 23 2019

LAZ003-004-240015-
Claiborne LA-Webster LA-
626 PM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WEBSTER AND WESTERN
CLAIBORNE PARISHES UNTIL 715 PM CDT...

At 625 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northeast of Eastwood to Dixie Inn.
Movement was northeast at 35 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Minden, Homer, Dixie Inn, Shongaloo, Evergreen, Lisbon, Spring Lake,
Gilark, Leton, Holly Springs and Couchwood.

LAT...LON 3255 9332 3262 9345 3274 9345 3300 9325
      3281 9290
TIME...MOT...LOC 2325Z 226DEG 31KT 3267 9348 3259 9331

13
Special weather statement, Jun 23, 6:27 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Shreveport LA
627 PM CDT Sun Jun 23 2019

ARZ072-LAZ002>004-240015-
Columbia AR-Bossier LA-Claiborne LA-Webster LA-
627 PM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLUMBIA COUNTY...
NORTHWESTERN WEBSTER...NORTHWESTERN CLAIBORNE AND NORTHEASTERN
BOSSIER PARISHES UNTIL 715 PM CDT...

At 626 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Sarepta to 6 miles southeast of
Cotton Valley. Movement was northeast at 35 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Springhill, Haynesville, Cullen, Cotton Valley, Sarepta, Emerson,
Shongaloo, Macedonia, Welcome, Evergreen, Leton, Walkerville,
Horsehead and Couchwood.

LAT...LON 3320 9332 3298 9299 3268 9338 3285 9363
TIME...MOT...LOC 2326Z 217DEG 32KT 3286 9358 3273 9338

13
Local storm report, Jun 23, 6:29 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
629 PM CDT SUN JUN 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     TSTM WND DMG     1 ESE SHREVEPORT        32.46N 93.78W
06/23/2019                   CADDO              LA   911 CALL CENTER

            UTILITY LINE DOWN AT THE INTERSECTION OF
            CORBITT ST. AND FAIRFAX AVE.

&&

09
Local storm report, Jun 23, 6:41 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
641 PM CDT SUN JUN 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     TSTM WND DMG     3 NNE SHREVEPORT        32.51N 93.78W
06/23/2019                   CADDO              LA   911 CALL CENTER

            UTILITY LINE REPORTED DOWN ON MISSOURI
            AVENUE, BETWEEN MRYTLE ST. & LOGAN ST.

&&

JEH

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 3:29 AM CDTFlash Flood WatchSHVBowie, Red River24 hr
Jun 23, 8:43 AM CDTRiver Flood WarningSHVGregg, Smith, Upshur, Wood21 days
Jun 23, 8:45 AM CDTRiver Flood WarningSHVGregg71 hr
Jun 23, 8:59 AM CDTRiver Flood WarningSHVAnderson, Cherokee, Houston, Trinity21 days
Jun 23, 2:36 PM CDTSpecial Weather StatementSHVSmith39 min
Jun 23, 2:55 PM CDTSpecial Weather StatementSHVAngelina50 min
Jun 23, 3:24 PM CDTSpecial Weather StatementSHVNacogdoches36 min
Jun 23, 3:40 PM CDTSpecial Weather StatementSHVCherokee50 min
Jun 23, 4:40 PM CDTSpecial Weather StatementSHVRusk50 min
Jun 23, 4:44 PM CDTSpecial Weather StatementSHVPanola31 min
Jun 23, 4:46 PM CDTSpecial Weather StatementSHVPanola44 min
Jun 23, 4:50 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola25 min
Jun 23, 5:04 PM CDTSpecial Weather StatementSHVNacogdoches41 min
Jun 23, 5:10 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola65 min
Jun 23, 5:22 PM CDTSevere Thunderstorm WarningSHVCass, Harrison, Marion38 min
Jun 23, 5:25 PM CDTSevere Thunderstorm WarningSHVPanola, Rusk, Shelby50 min
Jun 23, 5:56 PM CDTSpecial Weather StatementSHVCass49 min
Jun 23, 4:13 PM CDTSpecial Weather StatementSHVWebster47 min
Jun 23, 4:28 PM CDTSpecial Weather StatementSHVCaddo47 min
Jun 23, 5:27 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, Webster48 min
Jun 23, 5:49 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, Webster41 min
Jun 23, 6:26 PM CDTSpecial Weather StatementSHVClaiborne, Webster49 min
Jun 23, 6:27 PM CDTSpecial Weather StatementSHVWebster48 min
Jun 23, 3:55 PM CDTSpecial Weather StatementSHVHempstead50 min
Jun 23, 4:24 PM CDTSpecial Weather StatementSHVHempstead36 min
Jun 23, 6:11 PM CDTSpecial Weather StatementSHVHoward, Sevier64 min
Jun 23, 6:17 PM CDTSpecial Weather StatementSHVHempstead, Lafayette, Miller43 min
Jun 23, 6:21 PM CDTFlash Flood WarningSHVHempstead, Nevada6 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2019Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.